MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X70; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X70; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727770
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the cortical fix fenestrated screw mis ti cfx fen poly 8x80 was being inserted into the s2-alar position and became tight.At the point of no possible further forward momentum, the decision was taken to remove the screw and utilize a smaller diameter screw.The screw came detached from the screw insertion instrument (286725300) as the torque required was too large.Many alternative instruments were used to try and remove the screw with counterclockwise rotations however they didn¿t work.During this screw removal attempt, a screw mis ti cfx fen poly 7x70 placed intradiscally though s1-l5 was to be reversed slightly in order to gain further room and leverage on mis ti cfx fen poly 8x80.At the first attempt to reverse this screw, the polyaxial head eventually pulled over the head of the shank of the screw which had fatigued and broken.There was significant proudness of the screw shank and therefore there was significant time taken to try to remove this.Eventually, several burrs were used to ¿cut through¿ the screw and get it flush to the patients bone where it was left in situ.There was a surgical delay on an unknown number of minutes.Procedure and patient outcome were unknown.This complaint involves two (2) devices.

Brand Name
MIS TI CFX FEN POLY 7X70
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8688834
Report Number1526439-2019-51745
Device Sequence Number16724314
Product Code PML
UDI-Device Identifier10705034282725
UDI-Public(01)10705034282725
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727770
Device Catalogue Number186727770
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;